MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC PATIENT TRACKER 9734887XOM NON-INVASIVE; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC PATIENT TRACKER 9734887XOM NON-INVASIVE; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9734887XOM
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a navigation system being used during a functional endoscopic sinus surgery (fess.) it was reported that there was an inaccuracy of 1.7mm while registering when using a non-invasive patient tracker (nipt.) when the manufacturer representative (rep) was asked what the following statement meant, clarification was received, "during registration, the points were not drawn on the nose, but they were "sidly" to everywhere they drew." the collected points were shown on one side of the nose even though the points that were collected were on the bridge of the nose.The points collected on the other side weren't shown at all on the 3d model.It was suspected they were drew on the inside of the nose.After much testing and trials, the accuracy was at 1.7mm overall and about 1mm in the sinus where they wanted to perform surgery.In surgery they could prove the accuracy with an endoscope, and the accuracy was about 1cm.The accuracy overall was calculated from the system to 1.7mm registration accuracy after the registration.In some points this nearly matched, but in other points this was not correct at all.They were safe at the skull base and had navigation where they would be about 1cm lower than they were in reality.The same issue was experienced on several points in the surgery in the maxillary sinus and turbinates.The surgeon decided to change to a non-medtronic third party navigation system, and there were no problems with accuracy.After three times of this problem in the operating room (or), they troubleshot the issue and there was no problem found in the or regarding the table and breathing tubes.Another surgery was attempted, and it went well without a registration or accuracy problem.It was suspected there was a problem with the three nipts.The reported issue occurred intraoperatively, and while the system was not working well the use of the navigation system was aborted.There was a surgical delay of about thirty minutes to re-register and to find a better position of the side emitter.Additionally, another thirty minutes to exchange the navigation system and setup the surgery equipment again.There was no reported impact on patient outcome.
 
Additional Manufacturer Narrative
H3, h6: no products have been returned to medtronic for analysis.Codes b17, c20, and d15 are applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PATIENT TRACKER 9734887XOM NON-INVASIVE
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key20232371
Report Number1723170-2024-02707
Device Sequence Number18271991
Product Code HAW
UDI-Device Identifier00643169488120
UDI-Public00643169488120
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K141833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2026
Device Model Number9734887XOM
Device Catalogue Number9734887XOM
Device Lot Number230307B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer09/20/2024
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale